Ocular tic after Adderall
Hi everyone. I'm new to this site. I have a nine year old son who was just recently prescribed Adderall to help him focus at school. Before Adderall, he couldn't seem to stay on task long enough to complete his assignments so he was failing several classes. We felt medication was a last resort after trying psychologists, tutoring, changing his diet, vitamins, ect...
He was on the medication for 8 days. He started blinking a lot around day six and then by day 8 he had developed some sort of tic where his eyes involuntarily roll rapidly up and to the left. He simultaneously jerks his head upward trying to correct his vision. We immediately stopped the medication. That was 7 days ago and he is still having this issue. Sometimes it happens every few seconds and sometimes a minute or two will go by between episodes. He's unable to read much of the time because of this because he can't keep his eyes fixed and focused.
I'm utterly beside myself with guilt. I fear rather than helping my son focus at school, I've actually caused him to develop a permanent disability.
We have an appointment scheduled with a pediatric neurologist January 3rd, but I've come here for additional support. I've been desperately scouring the Internet for a week looking for answers. From what I've read, it seems that stimulant drugs can uncover underlying issues, but I haven't found any cases where tics have begun this suddenly. If anyone has any insights to offer, please reply. I'd like to go to the neurologist as educated as possible.